MAUDE Adverse Event Report: ALERE SAN DIEGO, INC. MCKESSON CONSULT DIAGNOSTICS HCG DIPSTICK; VISUAL, PREGNANCY HCG, PRESCRIPTION USE

ALERE SAN DIEGO, INC. MCKESSON CONSULT DIAGNOSTICS HCG DIPSTICK; VISUAL, PREGNANCY HCG, PRESCRIPTION USE
Model Number FHC-101
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/03/2024
Type of Reportable Event Malfunction
Event or Problem Description
The customer reported a false positive result when testing a patient urine sample with the mckesson consult diagnostics hcg dipstick.Approximately one week prior, the patient presented with a heavy menstrual period and an ultrasound was performed to rule out a miscarriage.The ultrasound indicated that the patient was not pregnant, however the patient requested additional confirmation.Testing was performed with the mckesson consult diagnostics hcg dipstick and a faint positive result was observed.The patient returned to the hospital approximately one week later, and urine and blood tests were performed with negative results; the patient was determined not to be pregnant.The patient was a minor, and was emotionally distressed at the positive result.No adverse events were reported.The customer also reported a false positive result for an additional patient; see h10 for the related report number.
 
Additional Manufacturer Narrative
Investigation conclusion: retained devices from the reported lot number were tested with hcg-negative clinical urine samples.The results were read at 3 and 4 minutes and all devices yielded the expected negative results.No false positive results were observed during in-house testing.The case details were reviewed along with the complaint history for the reported issue and no indications of a systemic issue were identified.Manufacturing batch record review did not uncover any relevant non-conformances and found that the lot met quality control specifications.Review of the risk management report for this product found that the reported issue is within the risk profile for this device; no new hazard has been identified.A root cause could not be determined from the available information as the reported issue was not replicated during testing of retained product.However, complaint details indicate that the test strips were immersed in the samples for a few minutes.Per the directions for use, with arrows pointing toward the urine specimen, immerse the test dipstick vertically in the urine specimen for at least 5 seconds.Do not pass the maximum line (max) on the test dipstick when immersing the dipstick.Excess sample can interfere with product performance and potentially lead to erroneous results.Complaints are tracked and trended on a monthly basis.Per the package insert: ¿ very low levels of hcg (less than 50 miu/ml) are present in urine specimen shortly after implantation.However, because a significant number of first trimester pregnancies terminate for natural reasons, a test result that is weakly positive should be confirmed by retesting with a first morning urine specimen collected 48 hours later.¿ a number of conditions other than pregnancy, including trophoblastic disease and certain non-trophoblastic neoplasms including testicular tumors, prostate cancer, breast cancer, and lung cancer, cause elevated levels of hcg.Therefore, the presence of hcg in urine should not be used to diagnose pregnancy unless these conditions have been ruled out.¿ this test provides a presumptive diagnosis for pregnancy.A confirmed pregnancy diagnosis should only be made by a physician after all clinical and laboratory findings have been evaluated.

Brand Name
MCKESSON CONSULT DIAGNOSTICS HCG DIPSTICK
Common Device Name
VISUAL, PREGNANCY HCG, PRESCRIPTION USE
Manufacturer (Section D)
ALERE SAN DIEGO, INC.
9942 mesa rim rd
san diego CA 92121
Manufacturer Contact
monika burrell
9942 mesa rim rd
san diego, CA 92121
8588052506
MDR Report Key19925118
Report Number2027969-2024-00108
Device Sequence Number8375040
Product Code JHI
UDI-Device Identifier20612479202751
UDI-Public(01)20612479202751(17)250510(10)0000718868
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K993203
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Distributor
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 08/06/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/10/2025
Device Model NumberFHC-101
Device Catalogue Number5000
Device Lot Number0000718868
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/15/2024
Initial Report FDA Received Date08/06/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/12/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale